Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 7, 2000, 2:00 AM EDT for Franklin County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 2:00 AM EDT (06:00 UTC)
- Expired
- Aug 7, 2000, 2:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS51 KILN 070600 SVRILN OHC049-070630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 200 AM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN CENTRAL OHIO... * UNTIL 230 AM EDT... * AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF LAKE DARBY...OR ABOUT OVER JEFFERSON...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UPPER ARLINGTON... LAKE DARBY... GAHANNA... COLUMBUS... BEXLEY... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:35 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 11:35 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WILMINGTON OH 1135 PM EDT SUN AUG 6 2000 REGIONAL RADAR IMGRY SHWS MCS WITH TRACKING E NR 50KTS THRU NRN OH WITH TAIL EXTENDING SWRD FM MNN THRU IND. THIS TAIL HS DVLPD FM OUTFLOW FM MCS COMPLEX AND IS BEING SUPPORTED BY FAVORABLE 35/40KT LLJ. ECHOES ARE TRAINING FROM WEST TO EAST. AMS IS VRY MOIST WITH SFC DWPTS IN MID 70S AND PW/S ARE RUNNING ARND 2.0 INCHES. ISOLD SVR WX THREAT WL CONT BUT MAIN THREAT APPEARS TO BE HVY RAIN DUE TO TRAINING ECHOES WITH CELLS MOVG PARALLEL TO UPR FLO. IR SATL IMGRY SHWS COOLING TOPS OVR CNTRL IN. RAINFALL RATES OF 1.0 TO 1.5 INCHES WL LKLY CAUSE SOME FLOODING WHERE ECHOES TRAIN. WL UPDATE ZONES WITH FFA FOR PTNS OF E CNTRL IN THRU DAY AREA INTO CMH AREA. WL ALSO DROP CTYS ACRS NRN MIAMI VLY FM SVR TSTM WATCH NUMBER 652 WHICH EXPIRES AT MIDNIGHT. .ILN...NONE. RANDALL
In the hours before
Local storm report, Aug 7, 1:44 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
144 AM EDT MON AUG 07 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM CONNERSVILLE IN WIND DAMAGE
08/07/00 FAYETTE COUPLE OF TREES DOWN
NEAR SR 1 NORTH OF
CONNERSVILLE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1245 AM COUNTYWIDE OH WIND DAMAGE
08/07/00 PREBLE TREES DOWN AROUND
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 AM DAYTON OH 62 MPH TSTM GUST
08/07/00 MONTGOMERY MEASURED GUST DOWNTOWNFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 41 min |
| Aug 7, 12:29 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 46 min |
| Aug 7, 12:50 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 50 min |
| Aug 7, 1:10 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 50 min |
| Aug 7, 1:20 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 25 min |
| Aug 7, 1:39 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.